This article gives quantitative estimates for the measure of points (x, y) of a given rectangle admitting the construction of polynomials P(t) with small (with respect to the height of the polynomial) values of P(x) and P(y). Such estimates can be used in the problem of distribution of algebraic points on the plane.
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Tax calculation will be finalised during checkout.
V. V. Beresnevich, “On approximation of real numbers by real algebraic integers,” Acta Arith., 90, No. 2, 97–112 (1999).
V. V. Beresnevich, “A Groshev type theorem for convergence on manifolds,” Acta Math. Acad. Sci. Hungar., 94, Nos. 1–2, 99–130 (2002).
V. V. Beresnevich, “Distribution of rational points near parabola,” Dokl. Akad. Nauk Belarusi, 46, 13–15 (2002).
V. V. Beresnevich, V. Bernik, D. Kleinbock, and G. Margulis, “Metric Diophantine approximation: The Khinchine-Groshev type theorem for nondegenerable manifolds,” Moscow Math. J., 2, No. 2, 203–225 (2000).
V. I. Bernik, “A metric theorem on the simultaneous approximation of zero by the values of integral polynomials,” Math. USSR-Izv., 16, No. 1, 21–40 (1981).
V. I. Bernik, “On the exact order of approximation of zero by values of integral polynomials,” Acta Arith., 53, No. 1, 17–28 (1989).
V. I. Bernik and V. N. Borbat, “Simultaneous approximation of zero by values of integral polynomials,” Proc. Steklov Inst. Math., 218, 53–68 (1997).
V. Bernik, D. Kleinbock, and G. Margulis, “Khinchine-type theorem on manifolds: The convergence case and multiplicative versions,” Intern. Math. Research Notes, No. 9, 453–486 (2001).
M. Huxley, Area, Lattice Points and Exponential Sums, Oxford (1996).
N. A. Pereverseva, “Simultaneous approximation of zero by values of relatively prime integral polynomials,” Izv. Akad. Nauk BSSR, Ser. Fiz.-Mat. (1984).
V. G. Sprindzuk, Mahler’s Problem in Metric Number Theory, Amer. Math. Soc., Providence (1969).
Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 11, No. 6, pp. 73–80, 2005.
About this article
Cite this article
Lebed, V.V., Bernik, V.I. Algebraic points on the plane. J Math Sci 146, 5680–5685 (2007). https://doi.org/10.1007/s10958-007-0384-y
- Simultaneous Approximation
- Diophantine Approximation
- Algebraic Point
- Reducible Polynomial